MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the balloon was damaged by the stent.A xxl vascular balloon and wallstent were selected for use.The wallstent was successfully implanted and the xxl vascular balloon was chosen for post-dilation.As the balloon crossed the implanted stent, it became damaged by the stent.The balloon was unable to inflate, and blood was returning in the balloon catheter.Another xxl balloon was used for post-dilation.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned and analysis was completed.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A balloon pinhole located approximately 5mm proximal of the tip of the device.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and tactile examination identified no damage or kinks on the shaft of the device.A visual and microscopic examination of the tip and markerbands identified no damage or any issues that could have contributed to the complaint incident.

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13282679
Report Number2134265-2022-00091
Device Sequence Number20042466
Product Code LIT
UDI-Device Identifier08714729190479
UDI-Public08714729190479
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2024
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0028188048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown